ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Back to Search Results |
| Catalog Number |
06P01-60 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/11/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Note: (b)(4): (b)(4) is for sid (b)(6).
Event or Problem Description
The customer observed false repeat reactive alinity s hiv ag/ab results for multiple cadaveric samples.The following data was provided (units of measure = s/co): (b)(6) 2022 sid (b)(6) (serial (b)(4), lot 34376be00) initial result = 2.96, repeats = 5.37 and 3.34, (b)(6) 2022 sid (b)(6) (serial (b)(4), lot 34376be00) initial result = 2.03, repeats = 6.01 and 2.90 , (b)(6) 2022 sid (b)(6) (serial (b)(4), lot 34376be00) initial result = 3.52, repeats = 9.78 and 7.32 , (b)(6) 2022 sid (b)(6) (serial (b)(4), lot 34376be00) initial result = 27.79, repeats = 6.12 and 3.89, (b)(6) 2022 sid (b)(6) (serial (b)(4), lot 34376be00) initial result = 6.67, repeats = 5.51 and 3.77 (b)(6) 2022 sid (b)(6) (serial (b)(4), lot 34376be00) initial result = 1.07, repeats = 1.18 and 1.55 (b)(6) 2022 sid (b)(6) (serial (b)(4), lot 34376be00) initial result = 1.74, repeats = 3.39 and 2.26 (b)(6) 2022 sid (b)(6) (serial (b)(4), lot 34376be00) initial result = 3.52, repeats = 3.41 and 4.84 additional information was provided by the customer on (b)(6) 2022: the associated tissues were all discarded as it is laboratory policy to discard any tissue with repeat reactive results.The testing issues are related to tissue and eye (cadaveric) samples.The associated tissues were discarded.No additional impact to patient management was reported.
Additional Manufacturer Narrative
The complaint investigation for false reactive alinity s hiv ag/ab results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review.Return testing was not performed as returns were not available.Trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformances, potential non-conformances and deviations with lot 34376be00 and the complaint issue.Labeling was reviewed and adequately addresses the issue under review.A technical review of field data for alinity s hiv ag/ab was performed.Overall reactive rates of lot 34376be00 across bwnw (the customer¿s site), applicable peer sites and across all us customer sites were collected and assessed.Across all us customers, the initial reactive rate (irr), repeat reactive rate (rrr) and specificity (assuming zero prevalence) observed for lot 34376be00 is within product requirements, within package insert representative data for cadaveric specimens and comparable to other lots analyzed in the comparison.At bwnw the performance of lot 34376be00 is within package insert representative data for cadaveric specimens and comparable to peer sites.Per the complaint documentation, the customer identified these results were associated with a specific work shift.They identified this shift was not visually examining samples or re-processing them as part of their pre-analytics.Re-education of this shift on the customer¿s pre-analytics processes resolved the issue of increased reactives with cadaveric samples.Based on the investigation alinity s hiv ag/ab reagent lot 34376be00 is performing as intended, no systemic issue or deficiency of the alinity s hiv ag/ab reagent was identified.